Texas, 2015

Hail and Damaging Wind in Texas, March 26, 2015

March 26, 2015 · NWS BRO · 6 events in 1 county or zone

A severe thunderstorm developed quickly in rural eastern Starr County and roared into western Hidalgo County near Citrus City before racing through the cities of Alton, Mission, Edinburg, McAllen and Pharr. Hail fell for five to ten minutes at any one location, and ranged in size from half dollar size to quarter size in Mission, Alton and Palmhurst.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

A severe thunderstorm developed quickly in rural eastern Starr County and roared into western Hidalgo County near Citrus City before racing through the cities of Alton, Mission, Edinburg, McAllen and Pharr. Hail fell for five to ten minutes at any one location, and ranged in size from half dollar size to quarter size in Mission, Alton and Palmhurst. The initial burst of hail came with 60 to 65 mph winds, which removed a poorly anchored roof of a trailer home in Alton and blew down some power lines and healthy large mesquite limbs.

Damage estimates from the hail were difficult to quantify, but from video and photographs posted to social media during the event, the area from Palmhurst to Alton (north of Mission, Texas) appeared to have several instances of minor damage to vehicles and one building (stripped siding) for a total estimated cost of $2500.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Mar 26, 11:48 AM CST, 3 minutes earlier.

Area forecast discussion, Mar 26, 11:48 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1248 PM CDT THU MAR 26 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...FRONT WILL MOVE ACROSS THE AREA IN THE NEXT TWO
HOURS INCREASING NORTHERLY WINDS WITH GUSTS AND THE POTENTIAL
FOR ISOLATED THUNDERSTORMS TO DEVELOP. SOME OF THESE STORMS COULD
BE STRONG PRODUCING GUSTS UP TO 45 TO 50 KNOTS WITH FREQUENT
LIGHTNING ACTIVITY. BY THE EVENING HOURS NORTH WINDS WILL GUSTS
OVERNIGHT BUT BEGIN TO LOWER EARLY IN THE MORNING. CONDITIONS
IMPROVE FRIDAY WITH DRY AIR MOVING INTO THE AREA.

&&

.PREV DISCUSSION... /ISSUED 1201 PM CDT THU MAR 26 2015/

DISCUSSION...THE FRONT HAS A SLOWER PROGRESSION SOUTH TODAY
WITH A FEW ISOLATED THUNDERSTORMS BEGIN TO DEVELOP ALONG THE
EDGE OF THE FRONT. AT THIS TIME...CHANGES WERE MADE TO THE
FRONTAL ARRIVAL AND LOWER TEMPERATURES. THE REMAINDER OF THE
FORECAST REMAINS THE SAME.

PREV DISCUSSION... /ISSUED 628 AM CDT THU MAR 26 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...FOG AND LOW CIG ARE LEADING TO PREVAILING LIFR/IFR
CONDITIONS THIS HOUR AND THAT WILL LIKELY CONTINUE FOR AT LEAST
ANOTHER TWO HOURS BEFORE SUNSHINE BEGINS TO GET SOME MIXING GOING.
AN IMPROVEMENT TO MVFR IS THEN EXPECTED FOR A FEW HOURS BEFORE A
FRONT SWEEPS INTO THE AREA. THE FRONT WILL LIKELY SPARK SHOWERS
AND A FEW THUNDERSTORMS. HAIL/WIND AND PRODIGIOUS LIGHTNING WILL
BE THREATS WITH AND INVOF CONVECTION ALTHOUGH THE SPEED OF THE
FRONT MAY LIMIT TOTAL TSTORM COVERAGE. TEMPO GROUPS MARK THE MOST
LIKELY WINDOW OF ACTIVITY. DEEPER DRY AIR MOVES IN A FEW HOURS
BEHIND THE FRONT LEADING TO AN IMPROVEMENT IN FLIGHT CONDITIONS
WITH VFR LIKELY BY SUNSET TONIGHT PERSISTING THROUGH THE
OVERNIGHT. /68-JGG/

PREV DISCUSSION... /ISSUED 410 AM CDT THU MAR 26 2015/

SHORT TERM /NOW THROUGH FRIDAY/...

RELEVANT FEATURES...RICH BOUNDARY LAYER MOISTURE IS SPREAD ACROSS
DEEP SOUTH TEXAS THIS MORNING WITH DEWPOINTS IN THE LOWER 70S. A
BROAD UPPER LEVEL TROUGH IS AMPLIFYING OVER NORTHWESTERN MEXICO
AND WEST SOUTHWESTERLY FLOW ROUNDING THE BASE OF THIS TROUGH HAS A
COUPLE OF VERY SHORT WAVE RIPPLES EMBEDDED WITHIN IT WHICH ARE
ASSOCIATED WITH SOME MODEST CONVECTION. THERE IS A SHARP TERRAIN
INDUCED CAP PRESENT AT 750MB LOCALLY...BUT ABOVE THAT LAYER
IMPRESSIVELY STEEP LAPSE RATES EXIST...WHICH RENDERS AROUND 2600
J/KG OF MUCAPE ON THE PREVIOUS EVENINGS OBSERVED SOUNDINGS WHICH
HAS LIKELY HELD OR IMPROVED SLIGHTLY THROUGH THE NIGHT. A SHARP
COLD FRONT...BEING PUSHED BY INCREASED UPPER CONVERGENCE BEHIND
THE AMPLIFYING TROUGH IS SLICING THROUGH NORTH CENTRAL TEXAS
TONIGHT APPEARING TO BE ABOUT 50 MILES NORTH OF SAN ANTONIO AT 3
AM.

TODAY...
IMPACTS...CONDITIONAL RISK FOR SEVERE THUNDERSTORMS WITH 50 TO 60
MPH WINDS AND HAIL TO THE SIZE OF QUARTERS ALONG AND SOUTH OF A
LINE FROM MCALLEN TO PORT MANSFIELD AND MOST OF THE LOWER TEXAS
COASTAL WATERS.

THE SURFACE FRONT IS EXPECTED TO ARRIVE BY ABOUT 9 TO 11 AM
SWEEPING THROUGH THE AREA IN RELATIVELY QUICK ORDER. AT THE TIME
OF THE FRONTS ARRIVAL THERE WILL BE A RELATIVELY FAVORABLE
ENVIRONMENT FOR STRONG TO SEVERE THUNDERSTORMS WITH ABOUT 2800
J/KG OF MIXED LAYER CAPE FOR PREFRONTAL BOUNDARY LAYER PARCELS AND
AROUND 3000 J/KG OF MOST UNSTABLE CAPE ABOVE THE FRONTAL SLOPE AS
IT SLICES THROUGH THE AREA. 0-6KM BULK SHEAR VALUES AROUND 35 TO
45 KNOTS SHOULD BE SUFFICIENT TO AID IN STORM ORGANIZATION AND
ENHANCED HAIL POTENTIAL. FREEZING LEVELS ARE FAIRLY HIGH...AT
AROUND 11500 FT BUT LARGE CAPE AND SHEAR IN THE HAIL GROWTH REGION
SUGGESTS THAT IF UPDRAFTS CAN GET GOING LARGE HAIL WOULD BE
POSSIBLE. ONE OF THE AFOREMENTIONED RIPPLES LOOKS TO ARRIVE ABOUT
THAT TIME AS WELL PUTTING THE REGION IN A DIFFLUENT/DIVERGENT FLOW
ALOFT AIDING IN GOOD MID LEVEL ASCENT...FURTHER STEEPENING LAPSE
RATES AND HELPING TO LIFT OUT THE EXISTING CAPPING INVERSION.
PRIMARY CONCERN WITH SVR POTENTIAL THOUGH IS TOTAL CONVECTIVE
COVERAGE AND THE SLOPE/SPEED OF THE FRONTAL PASSAGE. THE NAM12
BEGINS TO SHOW SOME FAIRLY SIGNIFICANT FRONTOLYSIS AS IT
APPROACHES WHICH MARKEDLY REDUCES LOW LAYER CONVERGENCE. HOWEVER
THAT MODEL AND OTHERS ALSO SHOW GOOD 850MB SUPPORT BEHIND THE
FRONT. THE FRONT CURRENTLY LOOKS PRETTY STOUT AND TEND TO SUPPORT
THE GLOBAL MODELS AND SREF ASSERTION THAT THERE WILL BE SUFFICIENT
LOW LAYER CONVERGENCE FOR PRETTY HEALTHY CONVECTIVE COVERAGE. SO
WITH THAT...NUDGED POPS UP A BIT AND ADDED A MENTION OF SVR WITH
HAIL/WIND THE MAIN THREAT ALONG A LINE FROM MCALLEN TO PORT
MANSFIELD...AND THEN INCLUDED ALL OF THE COASTAL WATERS WHERE LOW
LEVEL INSTABILITY SHOULD HOLD ON LONGER THROUGH THE DAY. FAST
FRONTAL MOVEMENT MAY UNDERCUT THE BEST UPDRAFTS BEFORE THEY GET
FULLY DEVELOPED SO THE RISK REMAINS CONDITIONAL.

TONIGHT...COOLER AND DRIER WEATHER EXPECTED TONIGHT WITH
TEMPERATURES MADE A LITTLE MORE MILD WITH PERSISTENT NORTH WINDS.
A SLIGHT CHANCE OF SHOWERS PERSISTS EARLY THIS EVENING OVER THE
GULF BEFORE CLEARING OUT COMPLETELY ALTHOUGH RELATIVELY STRONG
NORTH WINDS WILL LIKELY PERSIST MOST OF THE NIGHT.

FRIDAY...WIND SPEEDS DROP OFF AS THE WIND SHIFTS TO THE EAST. SUNNY
SKIES SHOULD ALLOW TEMPERATURES TO WARM INTO THE UPPER 70S AREA WIDE
WITH PLEASANT HUMIDITY LEVELS. /68-JGG/

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...AN AMPLIFIED AND
SLOWLY PROGRESSIVE H5 PATTERN WILL BE IN PLAY FRIDAY NIGHT. RIDGING
OVER THE ENTIRE WEST WITH TROUGHING OVER THE ENTIRE EAST WILL BE THE
NAME OF THE GAME. SURFACE HIGH PRESSURE OVER DEEP SOUTH TEXAS AND
DRY AIR UNDER NORTHWEST MID LEVEL FLOW WILL PROVIDE CHAMBER OF
COMMERCE WEATHER SATURDAY...WITH MOSTLY SUNNY SKIES...LIGHT WINDS
AND HIGH TEMPERATURES IN THE LOWER 80S EXCEPT UPPER 70S NEAR THE
COAST. THOSE TEMPS WILL BE JUST A HAIR ABOVE NORMAL. A CLEAR NIGHT
SATURDAY WITH LOWS FROM THE MID 50S TO MID 60S WILL LEAD TO ANOTHER
NICE DAY SUNDAY...SIMILAR TO SATURDAY BUT MAYBE A DEGREE OR TWO
WARMER. MONDAY WILL SEE A FEW MORE CLOUDS AND ANOTHER COUPLE OF
DEGREES ADDED ONTO THE MERCURY...PUSHING VALUES ABOVE NORMAL.

STARTING SATURDAY...A MID LEVEL WEAKNESS WILL MOVE EAST FROM THE
EASTERN PACIFIC TOWARD SOUTHERN CALIFORNIA...ESSENTIALLY UNDER
CUTTING THE MEAN RIDGE...FROM WHENCE IT WILL CONTINUE EAST AND
ASHORE THROUGH THE WEEKEND. BY MONDAY IT WILL RESIDE OVER THE
GADSDEN PURCHASE...DESTABILIZING DOWNSTREAM CONDITIONS TO WHERE...
WHEN COMBINED WITH A MODERATE SOUTHEAST WIND...WE COULD SEE SOME
COASTAL SHOWER ACTIVITY...AKIN TO A SEA BREEZE...DEVELOP. THE MID
LEVEL FEATURE WILL FURTHER OPEN UP MONDAY NIGHT INTO TUESDAY AS IT
MOVES ACROSS NORTH AND CENTRAL TEXAS...AND SOME SHOWER AND EVEN
TSTM ACTIVITY WILL BE POSSIBLE OVER DEEP SOUTH TEXAS FROM LATE
MONDAY THROUGH TUESDAY NIGHT. THE ECMWF MODEL GUIDANCE IS MORE
ROBUST WITH THE RAIN SCENARIO THAN THE GFS MODEL...WHICH IS QUITE
MODEST. BY LATE TUESDAY THE TROUGH WILL BE DOWNSTREAM AND DRY AIR
WILL BE BACK IN THE PICTURE...WITH A MID LEVEL FLOW OUT OF THE
WEST NORTHWEST KEEPING THINGS ON THE STABLE AND DRY SIDE. BY
WEDNESDAY A MORE ZONAL PATTERN WILL HAVE EVOLVED OVER THE SOUTHERN
PART OF THE COUNTRY WITH A MORE WAVY PATTERN RESEMBLING CLASSICAL
POLAR FRONT THEORY ACROSS THE NORTHERN TIER STATES.

TO SUMMARIZE...FAIR WEATHER EXCEPT FOR A BRIEF PERIOD OF UNSETTLED
CONDITIONS NEXT MONDAY NIGHT THROUGH TUESDAY.

MARINE...
NOW THROUGH FRIDAY...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND BEHIND A COLD
FRONT AS IT SWEEPS ACROSS THE COAST...SOME OF THESE STORMS MAY
PRODUCE LARGE HAIL AND STRONG WINDS. A SMALL CRAFT ADVISORY HAS
ALSO BEEN ISSUED FOR STRONG NORTH WINDS AND ROUGHENING SEAS BEHIND
THE FRONT FOR ALL WATERS THROUGH LATE THIS EVENING. IMPROVED
CONDITIONS AND MODERATING SEAS ARE FORECAST FOR FRIDAY AMID LIGHT
NORTHEAST WINDS.

FRIDAY NIGHT THROUGH MONDAY...HIGH PRESSURE WILL BE CENTERED OVER
THE NORTHWEST GULF FRIDAY NIGHT...WITH LOW SEAS AND LIGHT WINDS
ACROSS THE LOWER TEXAS COAST AND MARINE AREAS. MODERATE SOUTHEAST
TO SOUTH WINDS WILL DEVELOP SATURDAY AND SATURDAY NIGHT AS THE
HIGH PRESSURE AREA WEAKENS AND LOWER PRESSURE DEVELOPS UPSTREAM
OVER THE TEXAS PANHANDLE. THE MODERATE SOUTH SOUTHEAST WINDS WILL
CONTINUE THROUGH MONDAY AND WILL ALSO SUPPORT MODERATE SEAS.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR TXZ251-256-257.

GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT FRIDAY FOR GMZ130-132-135-
     150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/59
Hazardous weather outlook, Mar 26, 2:28 AM CST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
328 AM CDT THU MAR 26 2015

TXZ248>257-270830-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
328 AM CDT THU MAR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG...SOME POSSIBLY DENSE WILL BE POSSIBLE THROUGH
THURSDAY MORNING.

SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG AND BEHIND
A COLD FRONT TODAY. IF THUNDERSTORMS DEVELOP...SOME OF THEM MAY
BECOME SEVERE WITH HAIL TO AROUND THE SIZE OF QUARTERS AND
DAMAGING WINDS TO 60 MPH. IF SEVERE THUNDERSTORMS OCCUR...THE
MOST LIKELY LOCATION WILL BE ALONG AND SOUTH OF A LINE FROM NEAR
MCALLEN TO PORT MANSFIELD FROM AROUND 8 AM TO 3 PM.

THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ELEVATED RISK OF RIP CURRENTS IS FORECAST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS UNLIKELY BUT SPOTTERS ARE ASKED TO
REMAIN ALERT AND REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.

GMZ130-132-135-150-155-170-175-270830-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
328 AM CDT THU MAR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL LOWER TEXAS COASTAL
WATERS THROUGH EARLY FRIDAY MORNING DUE TO STRONG WINDS AND ROUGH
SEAS.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND JUST
BEHIND A COLD FRONT EXPECTED TO MOVE ACROSS THE LOWER TEXAS COAST
TODAY. SOME OF THE STORMS MAY CONTAIN WIND GUSTS OF 40 TO 50 KNOTS
AND HAIL TO THE SIZE OF QUARTERS OR LARGER IN ADDITION TO CLOUD TO
SURFACE LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS UNLIKELY BUT SPOTTERS ARE ASKED TO
REMAIN ALERT AND REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.

JGG

In the hours before

Special weather statement, Mar 26, 7:18 AM CST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
818 AM CDT THU MAR 26 2015

TXZ255-257-261615-
INLAND CAMERON-COASTAL CAMERON-
INCLUDING THE CITIES OF...BROWNSVILLE...HARLINGEN...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
818 AM CDT THU MAR 26 2015

...LOCALLY DENSE FOG THIS MORNING...

PATCHY TO DENSE FOG IS DEVELOPING THIS MORNING ACROSS THE LOWER
RIO GRANDE VALLEY. SOME OF THIS FOG IS LOCALLY DENSE IN THE
BROWNSVILLE AREA AND SOUTH PADRE ISLAND...WITH VISIBILITY VALUES
FALLING TO AROUND ONE QUARTER TO ONE HALF OF A MILE. RAPID CHANGES
IN VISIBILITY APPEAR TO BE COMMON ACROSS THE AREA AND WILL LIKELY
CONTINUE THROUGH THE EARLY MORNING COMMUTE.

MOTORISTS ARE ADVISED TO USE EXTRA CAUTION THIS MORNING AND BE
PREPARED FOR RAPID CHANGES IN VISIBILITY.
Special weather statement, Mar 26, 10:54 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1154 AM CDT THU MAR 26 2015

TXZ252-253-261730-
HIDALGO TX-STARR TX-
1154 AM CDT THU MAR 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIDALGO AND
NORTHEASTERN STARR COUNTIES UNTIL 1230 PM CDT...

AT 1152 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SANTA CATARINA...OR 15 MILES EAST OF EL SAUZ...MOVING EAST AT 25
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. THE STORMS WILL BE MOVING ACROSS HIGHWAY 755 AND
APPROACH HIGHWAY 490 JUST WEST OF MCCOOK.

LOCATIONS IMPACTED INCLUDE...
MCCOOK AND SANTA CATARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2652 9873 2669 9868 2663 9821 2637 9829
TIME...MOT...LOC 1652Z 283DEG 20KT 2659 9862

GB

The radar

The Brownsville radar (KBRO), 103 km away, was scanning. The volume nearest the first event began at 17:50 UTC.

Open the radar archive at this moment

Event by event

5 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hidalgo

When
March 26, 11:51 AM CST to 11:55 AM CST
Where
Hidalgo County, 3.37 mi NNW of Lindsay Gardens
Measured
56 kt (64 mph) estimated gust
Property damage
$6,000
Reported by
Broadcast Media
Coordinates
26.321, -98.350

Wind gusts of 60 to 65 mph removed a poorly anchored roof on a trailer home northwest of Alton and blew down some power lines and healthy large mesquite limbs.

Hail, Hidalgo

When
March 26, 12:00 PM CST to 12:10 PM CST
Where
Hidalgo County, 3.16 mi NE of Lindsay Gardens
Measured
1.75 in hail
Property damage
$1,000
Reported by
Public
Coordinates
26.313, -98.285

Golf ball size hail reported near the intersection of Highway 107 and Stewart Road. Video from nearby locations indicated at least one cracked vehicle windshield; other photos showed mildly dented vehicles as well as some stripping of siding from one home.

Hail, Hidalgo

When
March 26, 12:00 PM CST to 12:10 PM CST
Where
Hidalgo County, 0.63 mi NE of Lindsay Gardens
Measured
1 in hail
Reported by
Social Media
Coordinates
26.287, -98.314

Quarter size hail was reported near Alton.

Hail, Hidalgo

When
March 26, 12:00 PM CST to 12:10 PM CST
Where
Hidalgo County, 0.82 mi S of Palmhurst to 1.88 mi ESE of Palmhurst
Measured
1.5 in hail
Property damage
$2,000
Reported by
Social Media
Coordinates
26.258, -98.319

Half dollar to ping pong ball size hail reported near Palmhurst, and just east at the intersection of Stewart and 3 Mile Line (Buddy Owens). Video from nearby locations indicated at least one cracked vehicle windshield; other photos showed mildly dented vehicles as well as some stripping of siding from one home.

Hail, Hidalgo

When
March 26, 12:10 PM CST to 12:15 PM CST
Where
Hidalgo County, 3.49 mi NNE of Shayland
Measured
1.75 in hail
Reported by
Public
Coordinates
26.264, -98.252

Golf ball size hail was reported at the intersection of North Ware Road and Lark Street.

Hail, Hidalgo

When
March 26, 12:10 PM CST to 12:25 PM CST
Where
Hidalgo County, 2.87 mi NNW of Mc Allen to 1.06 mi NNE of (Mfe)miller Intl Arp
Measured
1 in hail
Reported by
Public
Coordinates
26.241, -98.240

Quarter size hail reported at the intersection of Nolana and 23rd in north McAllen, and at the intersection of Savannah Avenue and 2nd Street (Col. Rowe Boulevard).

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568779, 568470, 568773, 568775, 568776, 568777.